MAUDE Adverse Event Report: STRYKER GMBH CONICAL EXTRACTOR, MALE, LEFT HAND IMPLANT EXTRACTION SET SMALL; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER GMBH CONICAL EXTRACTOR, MALE, LEFT HAND IMPLANT EXTRACTION SET SMALL; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 18066169
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/12/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported event could be confirmed, since the device was returned, and matches the alleged failure.The conical extractor was visually inspected and the proximal tip of the extractor is partly broken off.The broken-off piece was not returned for investigation.The breakage surface shows the typical structure of breakage in a ductile manner due to bending overload.Furthermore, a hardness test according to rockwell on the returned item indicates the material being in accordance with the values in the material specification.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.Based on the investigation, the root cause can be attributed to user-related as breakage happened due to the application of bending overload.If more information is provided, the case will be reassessed.
 
Event or Problem Description
As reported: "intraoperative breakage.".
 
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
As reported: "intraoperative breakage.".

Brand Name
CONICAL EXTRACTOR, MALE, LEFT HAND IMPLANT EXTRACTION SET SMALL
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key19321241
Report Number0009610622-2024-00192
Device Sequence Number6338439
Product Code LXH
UDI-Device Identifier04546540510051
UDI-Public04546540510051
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number18066169
Device Lot NumberKSS161511
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/30/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/16/2024
Supplement Date Received by Manufacturer06/13/2024
Initial Report FDA Received Date05/15/2024
Supplement Report FDA Received Date07/09/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/09/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexPrefer Not To Disclose